... teeth to come off? Im also on Dilantin... or could this be the cause? Anyone have any ideas???
hi sandylacy36... i really dont know about that, but i am sure a dentist would know about the combination see what they say about it,,and the acid from the nausea it sounds like it is doing something to you, hope i helped a little, it does not sound like a comfortable thing youre going through, t he acid got to get under some kinda control/..vtech10
Hello SandyLacy. Dilantin is well known for causing gum disease and breaking down tooth enamel, loosening of teeth, and even breaking down of jawbone tissue. If your experiencing this side effect you should make an appointment with your doctor right away to see what alternatives there. I would ask your doctor about Lamictal(Lamotrigine) - A moderately expensive med. but highly effective in treating epilepsy, I have taken Lamictal as a mood-stabalizer before and it worked like a charm. Another very effective medication is Depakote(divalproex sodium). I have also taken this med. as a mood-stabilizer and it was highly effective as well. However, I didn't care much for the weight gain and the biweekly blood tests that are required to check the levels of depakote in the blood. As far as your migraines go, I don't believe that they are causing the side effect with your teeth. That is most definitely the dilantin, and it is a very common side effect. I would recommend Toprol(lopressor,metoprolol) or Topomax(topiramate) for the migraines.
Not only does the nausea cause problems with your teeth, but many meds used to treat migraines (both preventive and abortive meds) cause dry mouth, which does horrible damage to your teeth. Biotene makes a line of products (toothpaste, mouth wash, etc) to help with dry mouth; the oral balance moisturizer helps. With this said, in the past 5 years, most of my teeth have had to have crowns put on. I have only 7 teeth that are not crowned... yet. Get to know your dentist well.
YES!!! it eats away at the inside of your mouth and esophagus like a cancer! it is nothing to play with. i have severe vomiting due to my many medicl conditions and have lost all of my teeth. i used to feel the enamel coming off my teeth like chalk. as far as i know dilantin doesnt cause this, but i am not an expert on that medicine. i do know how continuous vomiting affects the body though, and aside from rotting away your teeth, it can cause esophageal varaces which are veins that pop out in your esohagus and cause a deadly bleed. now this is in severe cases, but get to the dr. nexium can help reverse the stomach troubles such as ulcers, but bleeding and tooth loss is the biggest problem with continuous vomiting along with dehydration, electrolyte imbalance which can affect your heart. i dont mean to scare you but it can be serious. get checked, please!
It was not until 2 years ago that I had been told that all the drugs that I had been taking over the years were extremely acidic and were doing a substantial amount of damage to my teeth along with all other acidic foods and drinks on top of that... Acids in medications is very commom and can not be avoided so if you are having alot of vomiting and so on, speak with your dentist about what you can do to protect your teeth and health from all of these side effects and what other drugs can they offer... blaze22
I had to use the biotene mouthwash and toothpaste to help with the teeth and gum problems caused by dilantin and I never had nausea. I was put on Dilantin as a precaution after brain surgery. Immediately I got dry mouth and got very sore as a result. Biotene absolutely took care of the problem. Also, be very wary of the medication Moban. My doctor prescribed it at such a time when I believe it wasn't listed as affecting Dilantin levels. My levels plummeted and I had a grand-mal siezure. The drug companies are very very good at listing these now, but people don't always read them. I didn't used to, but do now. Please try the Biotene. It's not cheap, but cured my problem 100%
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Apr 2011 • 3 answers
Posted 26 Sep 2011 • 1 answer
Posted 26 Nov 2011 • 2 answers
Posted 29 Mar 2013 • 1 answer
Posted 8 Feb 2014 • 2 answers